MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-20; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-20; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-20
Medical Device Problem Codes Fluid/Blood Leak (1250); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The analysis of sample id (b)(6) was judged "positive" with an interpretive program (ip) message, alerting the user to possible sample abnormality.The sysmex xn-9000/xn-91000 instruction for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.5 - ip message cautions: "a "positive' or "error' judgment indicates the possibility of an abnormality.If a "positive' or "error' judgment occurs, check the data and repeat the test or examine carefully in accordance with the protocol of your laboratory." the analysis generated a hct result that was inconsistent with the hgb result and mch and mchc results were abnormally low.Abnormal indices can indicate performance problems in hematology analyzers as well as specimen or patient abnormalities.Review of the analyzer error log indicates the analyzer generated multiple x-barm control errors, starting prior to sample analysis.The user contacted roche (b)(4) (distributor) the morning after sample analysis to report no results for multiple parameters were generated during quality control (qc) analysis.A roche service engineer (se) was dispatched and identified a leaking valve assy.No.23.The se replaced the suspect valve assy.No.23 to resolve the issue.Part replacement was performed as part of routine servicing due to the extended age and use of the analyzer.
 
Event or Problem Description
A patient in (b)(6) underwent an unnecessary endoscopy procedure based on an erroneous low hemoglobin (hgb) result generated by the analyzer.There was no harm reported due to the unnecessary endoscopy.

Brand Name
SYSMEX XN-20
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key11345421
Report Number1000515253-2021-00003
Device Sequence Number19767459
Product Code GKZ
UDI-Device Identifier04987562424221
UDI-Public(01)04987562424221(11)180124
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-20
Device Catalogue NumberAE797961
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2021
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;